|I was ill in November '04 with viral illness
and developed headaches which wouldn't resolve.
My primary MD prescribed
Levaquin for sinusitis. After I completed the Levaquin I developed L hip
pain, buttock pain (tingling, burning).
I thought I injured myself from an exercise class and had an x-ray of my
hip which was negative for injury or arthritis.
The orthopedist diagnosed musculotendinous injury, hip bursitis, ischial
bursitis, microtear. My symptoms worsened with severe gluteal pain. I was
diagnosed with possible 'piriformis syndrome'.
I started seeing specialists and having MRI's, lab tests for rheumatoid
arthritis, post viral syndrome, all negative except for a mild disc bulge
L5. No sciatic symptoms. I finally saw an Osteopath on the recommendation of
a friend. I had trigger point injections and mesotherapy.
A second osteopath, also on recommendation of a friend, asked if I had
taken Levaquin after his exam. He suggested my symptoms were related to the
Levaquin and told me that it takes 3-6 months to recover. He had at least
three other patients with similar symptoms who took Levaquin.
I have been getting worse and it is actually 4 months since I took the
Levaquin with resolved L hip pain, but I feel like the illness is traveling
around my body. It has gone to my chest (burning), my feet (heel pain,
burning throughout my feet), my thighs (heavy and weak so that I cannot get
my son to and from school because I can't walk distances or climb subway
My calves are now tingling. I had been in physical therapy early on but
only got worse and the therapist suggested I 'rest' and get MRI's. I resumed
therapy after the MRI's returned negative for back therapy and strengthening
but I feel worse after treatment. The osteopath told me to avoid myofascial
release although I had that back in December and January before I knew about
the Levaquin toxicity. I hope I did not do any permanent damage. I finally
took a medical leave of absence from my job as a nurse care manager as I
could not travel at all.